I won't know the medication til this week-he said his nurse will call me on Monday, he wants to explain it all to me. The medication will help with seizure activity, migraines, and that I was already on aspirin and Plavix for stroke prevention. So perhaps I can shed more light on it then. I just appreciate any help-cuz this is all new to me.
Sorry for what you are going through, pehaps you can "google" on the web under TODDS PARALYSIS or BALLS PALSY.(not sure if I spelled that right)
This usually affects one side of the face or arm, causes numbness and/or slight disfiguration but is only temporary and lasts anywhere from a few mins. days or weeks.
Good luck with your search and I hope you find your answer.
Hi Teri- So Sorry For All The Stuff You're Going Thru!!!
Wow, so you have to deal with a bypass, then a stroke, and now this! Now wonder you just want some answers. You definitely must be anxious. I know I would certainly be. You'll have to let us know how it goes as far as the medication thing is concerned. We are all wondering what medication you are supposed to be getting.
Your description of 15-20 minutes of left facial numbness and tingling - did you say if you had a headache with it or not? If it was a migraine I would think it would last a lot longer than minutes, ... migraines usually last hours (mine do). Seizures usually last minutes, not hours.
Since this feels like when you had your stroke, except not down your arm, is it possible you might be having little strokes, despite the aspirin and plavix you are on?
What is your neuro going to do for additional workup? Glenda
The neuro Dr. said they can't rule out seizures, but that I definitely am having migraines. So they've started me with a gradual increase on Topamax. (Jennifer & kayakmom, you were right on!) I have to also chart my 'auras' (the facial numbness) and depending on the increase in headaches, he may put me on more med.'s. I hope this one pill takes care of it all! :)
Thank you to all of you for your help during my 'worry time'!! I'll pop in and pester you another time! lol
Wow, sure hope the Topamax works for the headaches. I was on it last year and had to stop because it caused numbness in my hands and feet and a strange 'cold' sensation in the middle of my body that the neuro said was related to the drug's effect on the nervous system. I had to stop it after several months, but it did wonders for my seizures. Oh well. Hope you have better luck than I did! Glenda